Drought, Wood
- When
- September 30, 6:00 AM CST to 11:59 PM CST
- Where
- Wood forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 44.455, -90.042 (the zone’s center; the record gives no point)
Significant 60 to 90 day rainfall deficits, dry soil moisture and low stream flow resulted in severe drought conditions (D2) across parts of central, north-central and northeast Wisconsin by late September. 3 percent of the state and continued through the month of October.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Significant 60 to 90 day rainfall deficits, dry soil moisture and low stream flow resulted in severe drought conditions (D2) across parts of central, north-central and northeast Wisconsin by late September. The severe drought (D2) covered 9.3 percent of the state and continued through the month of October.
Rainfall for the period July through September was 8.01 inches below normal at Marshfield, 6.68 inches below normal at Wausau and 4.29 inches below normal at Wisconsin Rapids.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Sep 30, 3:06 AM CST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 406 AM CDT TUE SEP 30 2008 .SHORT TERM...TODAY THROUGH WEDNESDAY WILL BE MOSTLY CLOUDY...BREEZY AND COOL AS UPPER LOW DROPS SOUTHEAST ACROSS THE GREAT LAKES. CYCLONIC FLOW AND A FEW JET STREAKS MOVING THROUGH SHOULD BE SUFFICIENT TO PRODUCE SCATTERED SHOWERS. LOCAL LAKE EFFECT RAIN SHOWERS ALSO LIKELY AS 850MB TEMPERATURES FALL THROUGH THE LOW SINGLE NUMBERS TODAY AND BELOW 0C LATER TONIGHT AND WEDNESDAY. TRAJECTORIES FAVOR NORTHCENTRAL WISCONSIN TODAY...THE LAKE MICHIGAN SHORE TONIGHT AND EARLY WEDNESDAY...AND THEN NORTHCENTRAL WISCONSIN FOR AWHILE AGAIN WEDNESDAY AFTERNOON. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY NORTHERLY FLOW ALOFT WILL CONTINUE WEDNESDAY NIGHT INTO FRIDAY. FIRST WEAK SHORTWAVE AND SURFACE TROUGH WILL MOVE ACROSS THE AREA WEDNESDAY NIGHT. A COLD FRONT WILL WORK ITS WAY ACROSS THE AREA THURSDAY AFTERNOON AND EVENING. WITH LAKE TO 850MB TEMPERATURES DIFFERENCES APPROACHING 12 CELSIUS...HAVE ADDED A CHANCE OF SHOWERS WEDNESDAY NIGHT AND THURSDAY DUE TO LAKE ENHANCEMENT ALONG WITH THESE TWO FEATURES MOVING THROUGH THE AREA. THINGS GET INTERESTING THURSDAY NIGHT. CURRENT FORECAST IS DRY...BUT MORE THAN LIKELY WILL NEED TO ADD A CHANCE OF SHOWERS. 850MB TEMPERATURES DROP TO -2C TO -6C. EVEN THE 1000/850MB CRITICAL THICKNESS VALUES DROP TO AROUND 1305 METERS. CURRENT THINKING WOULD BE THAT A CHANCE OF RAIN SHOWERS WOULD BE NEEDED THURSDAY NIGHT. THERE WOULD BE AN OUTSIDE CHANCE IT COULD BE MIXED WITH SNOW OVER THE HIGHER ELEVATIONS OF FAR NORTH CENTRAL WISCONSIN LATE. LATER SHIFTS CAN ADD THE DETAILS. OTHERWISE...THE HIGH MOVES ACROSS THE AREA FRIDAY INTO SATURDAY. IT APPEARS THE DAY SHIFT WILL NEED TO REVAMP THE FORECAST FROM AS EARLY AS SATURDAY NIGHT INTO MONDAY. IT APPEARS WARM FRONT WILL BE SETTING UP WITH DECENT OVER RUNNING EXPECTED FOR A FEW PERIODS BEFORE HIGH PUSHES THE FRONT FURTHER SOUTH EARLY NEXT WEEK. && .AVIATION...MVFR/VFR CIGS EXPECTED IN MOST PLACES THROUGH WEDNESDAY. BRIEF IFR POSSIBLE AT RHI/ARV/LNL/EGV/TKV AS SCATTERED LAKE EFFECT SHOWERS MOVE THROUGH. && .MARINE...NORTHWEST FLOW TO INCREASE TODAY BEHIND DEPARTING LOW AND COLD FRONT. EXPECT WINDS TO GUST TO NEAR GALE FORCE GIVEN FAVORED WIND DIRECTION AND EXPECTED INSTABILITY WITH COLD AIR MASS OVER RELATIVELY WARM WATERS OF BAY AND LAKE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM/ECKBERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 608 AM CDT TUE SEP 30 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 608 AM CDT TUE SEP 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-011115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 608 AM CDT TUE SEP 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT INCREASING NORTH WINDS AND WAVES WILL PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE INTO WEDNESDAY.
The national radar mosaic for the moment the first event began.
14 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2008Every state in 2008This day in weather historyWarnings in Wisconsin, September 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 130948, 130949, 130950, 130951, 130952, 130954, 130955, 130956, 130957, 130958, 130959, 130960, 130961, 130962.